dehydration causing itch?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

hendersonjames
Regular Member


Date Joined Sep 2005
Total Posts : 89
   Posted 6/11/2008 8:07 PM (GMT -6)   
My ostomy output is high--about 2 litres/day.  I'm taking cholestyrine, benefiber, and imodium to try and slow it.  (I just got my appetite back two weeks ago.)  I was dehydrated to the point I had a week of saline.
 
Has anybody had a problem with itching and was this the cause?  (It's the most intense itching I've ever had.  Usually it starts when I absently scratch an itch or even brush my back, sides, arms, or chest.  The more I scratch the worse it becomes but it's sooooo hard to stop to the point I'm waving my arms and my legs are jumping all in an attempt to distract myself from the intense discomfort. 
 
 

Irish_Mom
Regular Member


Date Joined Apr 2007
Total Posts : 385
   Posted 6/11/2008 8:47 PM (GMT -6)   
I've never heard of cholestyrine before. What kind of drug is it? Do you mean cholestyramine by any chance? That's a drug that's used for high cholesterol among other things. Are your liver enzymes okay? Severe itching can be a sign of liver problems.

Terri
 
_________________________________________________________________________________
Breast Cancer at 37; bilateral mastectomy with reconstruction.
Colon resection 2004; Sub-Total colectomy September 2007 for colonic inertia - didn't work.
Son (HLA B27 positive) diagnosed with Crohn's at 17 (now 21). Taking Asacol and 6MP with Prednisone and Rowasa added during flareups. Recently diagnosed with ankylosing spondylitis - now on Humira.
Husband HLA B27 postive with ankylosing spondylitis and psoriatic arthritis.


summerstorm
Veteran Member


Date Joined Aug 2006
Total Posts : 6571
   Posted 6/11/2008 8:59 PM (GMT -6)   
well i know that dehydration dries your skin out some and dry skin makes you itchy, so that could be a reason, i suppose. I take spells though, especially when there are big weather changes, like from cold days to hot days or whatever that i itch a lot. Coud be that too.
if the skin isn't broken, vicks is great for itchies! don't put it on broken skin though, tht does not feel good, lol.

nene205
Regular Member


Date Joined Jun 2007
Total Posts : 302
   Posted 6/12/2008 8:13 PM (GMT -6)   
You know, I have been concerned about itching too. I know I don't have athlete's foot because I've had that years ago. But there are times when my feet itch like WILD. I thought it might have something to do with circulation. Since I don't see the surgeon until late August, I am just bearing it. When I get an episode, nothing I do can ease it. After a time it goes away. Any how, I've been concerned also.

suebear
Forum Moderator


Date Joined Feb 2006
Total Posts : 5692
   Posted 6/12/2008 8:19 PM (GMT -6)   

First you might want to check the possible side effects of the medication(s) you are on.  If itching isn't a side effect you should get a CBC as it could be a liver problem as stated above.

Sue


dx proctitis in 1987
dx UC in 1991, was stable until 1998

1998 started prednisone, asacol, pentasa, nortriptylene, ativan, 6MP, rowasa enemas and suppositories, hydrocortisone enemas, tried the SCD diet, being a vegetarian, omega 3s, flax, pranic healing, yoga, acupuncture, probiotics

2000 lost all my B-12 stores and became anemic

2001 opted for j-pouch surgery- now living life med-free


summerstorm
Veteran Member


Date Joined Aug 2006
Total Posts : 6571
   Posted 6/12/2008 9:01 PM (GMT -6)   
don't laugh nene, but put vicks on your feet and then put on thick socks and that should cure your foot itch.

nene205
Regular Member


Date Joined Jun 2007
Total Posts : 302
   Posted 6/12/2008 9:09 PM (GMT -6)   
Thanks ya'll,
I am freaking out about liver disease. I needed a laugh!!! Great news about the baby, Ash!!

Irish_Mom
Regular Member


Date Joined Apr 2007
Total Posts : 385
   Posted 6/13/2008 8:19 AM (GMT -6)   

Nene

Please don't freak out about the liver stuff. I work in the medical field, so my brain is trained/brainwashed to the clues. The good thing about the liver is that it's a very forgiving organ. My son's liver enzymes went off the chart when he upped his 6MP that he takes for his Crohn's. He lowered his dose and by his next labs things were back to normal.


Terri
 
_________________________________________________________________________________
Breast Cancer at 37; bilateral mastectomy with reconstruction.
Colon resection 2004; Sub-Total colectomy September 2007 for colonic inertia - didn't work.
Son (HLA B27 positive) diagnosed with Crohn's at 17 (now 21). Taking Asacol and 6MP with Prednisone and Rowasa added during flareups. Recently diagnosed with ankylosing spondylitis - now on Humira.
Husband HLA B27 postive with ankylosing spondylitis and psoriatic arthritis.


summerstorm
Veteran Member


Date Joined Aug 2006
Total Posts : 6571
   Posted 6/14/2008 9:03 AM (GMT -6)   
vicks is awesome, it and vinegar (not together, lol) will cure almost anything, or fix almost any problem! vicks will also help you if you feel sick on your tummy and it helped me with morning sickness when i was preg!
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, October 17, 2017 11:06 AM (GMT -6)
There are a total of 2,883,224 posts in 316,366 threads.
View Active Threads


Who's Online
This forum has 157491 registered members. Please welcome our newest member, Gina from EBOOST.
437 Guest(s), 21 Registered Member(s) are currently online.  Details
Michelejc, PeteZa, Froggy88, Lapis_29, Dahlias, tickbite666, Loutucky, getting by, emotions, Chipmaker, RobLee, Old Mike, quincy, AZ Guy, seyshell, superhenderson13, Inky07, jackinthebox, Tall Allen, iPoop, lab626


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer